CSN Login
Members Online: 11

You are here

After chemo dry mouth and sensitive tongue what to do??

sunshine1961
Posts: 13
Joined: Aug 2009

I went to brush my teeth and the toothpaste burnt my tongue. Today I feel like cotton mouth
this happen to anyone???I seem to have a new side effect everyday.

chenheart's picture
chenheart
Posts: 5180
Joined: Apr 2003

I have heard of using tooth paste for children, as it has little to no alcohol, Biotene Toothpaste, and Coral White Toothpaste. And ask your Dr for a prescription for "Magic Mouthwash"~ it is designed for chemo sore mouths, gums and teeth! I hope you feel better soon!

Hugs,
Chen♥

lolad's picture
lolad
Posts: 671
Joined: Jun 2009

the same thing going on with me. It burns like heck when i brush my teeth and try to drink anything hot or warm. I called my onc because it developed into a rash or thrush in my mouth and they called in a mouth swish for me. It sucks too, but relieves it somewhat. Kind of numbs my mouth for a bit.

laura

TraciInLA's picture
TraciInLA
Posts: 1965
Joined: Jul 2009

Sunshine,

I get the cotton mouth thing after each chemo. My oncologist recommended Biotene mouthwash from the drugstore -- I'm obsessive about dental hygiene anyway, so use it morning and night every day, even when my mouth feels fine. It seems to really help me.

I use Tom's of Maine toothpaste, and haven't had any problems with it burning my tongue -- Biotene also makes a toothpaste, so that might be better for you.

(And yes, every day is a New Adventure in Side Effects -- hmm, which part of my body will completely rebel today? Right there with ya, Sunshine.)

Traci

Terrina
Posts: 6
Joined: Sep 2009

When I started getting mouth sores I used the Orajel Mouth Wash. It helped so much.

e_hope's picture
e_hope
Posts: 371
Joined: Sep 2009

yes, that happened to me after each treatment.. would start on day 3 and last about 5 days.. I used Biotene mouthwash it did help...

Subscribe to Comments for "After chemo dry mouth and sensitive tongue what to do??"